Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 40, NWS Midland/Odessa, TX

November 3, 20224 counties in Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Nov 3, 2022, 1:08 PM CDT for 4 counties in Texas; Eddy County, New Mexico. It took effect at Nov 3, 2022, 5:25 PM CDT. It was in force for 26 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 3, 2022, 1:08 PM CDT (18:08 UTC)
In effect from
Nov 3, 2022, 5:25 PM CDT
Expired
Nov 4, 2022, 7:00 PM CDT
In force
26 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX

The radar

The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 4, 1:52 AM CDTNON-TSTM WND GST 581 Ene Pine Springs, TX
Nov 4, 8:17 AM CDTNON-TSTM WND GST 62Pine Springs, TX
Nov 4, 9:40 AM CDTNON-TSTM WND GST 48Mcdonald Observatory, TX
Nov 4, 10:21 AM CDTNON-TSTM WND GST 714 S Pine Springs, TX
Nov 4, 11:25 AM CDTNON-TSTM WND GST 474 N Marfa, TX
Nov 4, 12:11 PM CDTNON-TSTM WND GST 469 E Kent, TX
Nov 4, 1:58 PM CDTNON-TSTM WND GST 588 Nw Fort Davis, TXMEASURED AT WOLF DEN RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2022-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2022-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

629 
WWUS74 KMAF 031808
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
108 PM CDT Thu Nov 3 2022

NMZ027-TXZ270-271-050000-
/O.UPG.KMAF.HW.A.0034.221104T0900Z-221105T0000Z/
/O.NEW.KMAF.HW.W.0040.221104T0600Z-221105T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
108 PM CDT Thu Nov 3 2022 /1208 PM MDT Thu Nov 3 2022/

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 1 AM to 7 PM CDT Friday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ277-050000-
/O.UPG.KMAF.HW.A.0034.221104T0900Z-221105T0000Z/
/O.NEW.KMAF.HW.W.0040.221104T1200Z-221105T0000Z/
Davis Mountains-
Including the city of Fort Davis
108 PM CDT Thu Nov 3 2022

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Davis Mountains.

* WHEN...From 7 AM to 7 PM CDT Friday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
4 follow-up statements
778 
WWUS74 KMAF 032225 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Midland/Odessa TX
525 PM CDT Thu Nov 3 2022

NMZ027-TXZ270-271-041130-
/O.EXT.KMAF.HW.W.0040.221103T2225Z-221105T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
525 PM CDT Thu Nov 3 2022 /425 PM MDT Thu Nov 3 2022/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT FRIDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 7 PM CDT Friday.

* IMPACTS...Travel will be difficult for high profile vehicles. 
  Severe turbulence near the mountains will be hazardous for light
  low flying aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. 

&&

$$

TXZ277-041130-
/O.CON.KMAF.HW.W.0040.221104T1200Z-221105T0000Z/
Davis Mountains-
Including the city of Fort Davis
525 PM CDT Thu Nov 3 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Davis Mountains, mostly above 6000 ft.

* WHEN...From 7 AM to 7 PM CDT Friday.

* IMPACTS...Travel will be difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use caution if you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
999 
WWUS74 KMAF 040740
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
240 AM CDT Fri Nov 4 2022

TXZ277-042100-
/O.NEW.KMAF.FZ.A.0002.221105T0900Z-221105T1400Z/
/O.EXT.KMAF.HW.W.0040.221104T0740Z-221105T0000Z/
Davis Mountains-
Including the city of Fort Davis
240 AM CDT Fri Nov 4 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

* WHAT...For the High Wind Warning, west winds 30 to 40 mph with
  gusts up to 60 mph. For the Freeze Watch, sub-freezing
  temperatures as low as 29 possible.

* WHERE...Davis Mountains.

* WHEN...For the High Wind Warning, until 7 PM CDT this evening. 
  For the Freeze Watch, from late tonight through Saturday 
  morning.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles. Frost and freeze
  conditions could kill crops, other sensitive vegetation and
  possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NMZ027-TXZ270-271-042100-
/O.CON.KMAF.HW.W.0040.000000T0000Z-221105T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
240 AM CDT Fri Nov 4 2022 /140 AM MDT Fri Nov 4 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...West winds 40 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 7 PM CDT Friday.

* IMPACTS...Travel will be difficult for high profile vehicles. 
  Severe turbulence near the mountains will be hazardous for 
  light low flying aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ272-276-042100-
/O.NEW.KMAF.WI.Y.0021.221104T1500Z-221105T0000Z/
/O.NEW.KMAF.FZ.A.0002.221105T0900Z-221105T1400Z/
Van Horn and Highway 54 Corridor-Marfa Plateau-
Including the cities of Van Horn and Marfa
240 AM CDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts
  up to 55 mph expected. For the Freeze Watch, sub- freezing
  temperatures as low as 28 possible.

* WHERE...Van Horn and Highway 54 Corridor and Marfa Plateau.

* WHEN...For the Wind Advisory, from 10 AM this morning to 7 PM 
  CDT this evening. For the Freeze Watch, from late tonight 
  through Saturday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Frost and freeze conditions could kill crops, other sensitive
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-273-274-
278>280-042100-
/O.NEW.KMAF.WI.Y.0021.221104T1500Z-221105T0000Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-
Upton-Reagan-Pecos-Eastern Culberson County-Reeves County Plains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, 
Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, 
Rankin, Big Lake, Fort Stockton, Pecos, Alpine, Big Bend NP, 
Panther Junction, Marathon, and Chisos Basin
240 AM CDT Fri Nov 4 2022 /140 AM MDT Fri Nov 4 2022/

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ275-042100-
/O.NEW.KMAF.FZ.A.0002.221105T0900Z-221105T1400Z/
Chinati Mountains-
240 AM CDT Fri Nov 4 2022

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 32 possible.

* WHERE...Chinati Mountains.

* WHEN...From late tonight through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
223 
WWUS74 KMAF 041827
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
127 PM CDT Fri Nov 4 2022

TXZ275-041930-
/O.CAN.KMAF.FZ.A.0002.221105T0900Z-221105T1400Z/
Chinati Mountains-
127 PM CDT Fri Nov 4 2022

...FREEZE WATCH IS CANCELLED...

A freeze is not expected.

$$

TXZ277-051400-
/O.UPG.KMAF.FZ.A.0002.221105T0900Z-221105T1400Z/
/O.NEW.KMAF.FZ.W.0002.221105T0900Z-221105T1400Z/
/O.CON.KMAF.HW.W.0040.000000T0000Z-221105T0000Z/
Davis Mountains-
Including the city of Fort Davis
127 PM CDT Fri Nov 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with
  gusts up to 60 mph. For the Freeze Warning, sub-freezing 
  temperatures as low as 31 expected.

* WHERE...Davis Mountains.

* WHEN...For the High Wind Warning, until 7 PM CDT this evening. 
  For the Freeze Warning, from 4 AM to 9 AM CDT Saturday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ272-276-051400-
/O.UPG.KMAF.FZ.A.0002.221105T0900Z-221105T1400Z/
/O.NEW.KMAF.FZ.W.0002.221105T0900Z-221105T1400Z/
/O.CON.KMAF.WI.Y.0021.000000T0000Z-221105T0000Z/
Van Horn and Highway 54 Corridor-Marfa Plateau-
Including the cities of Van Horn and Marfa
127 PM CDT Fri Nov 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 30 expected. For the Wind Advisory, west winds 25 to 35 
  mph with gusts up to 55 mph.

* WHERE...Van Horn and Highway 54 Corridor and Marfa Plateau.

* WHEN...For the Freeze Warning, from 4 AM to 9 AM CDT Saturday. 
  For the Wind Advisory, until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NMZ027-TXZ270-271-050000-
/O.CON.KMAF.HW.W.0040.000000T0000Z-221105T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
127 PM CDT Fri Nov 4 2022 /1227 PM MDT Fri Nov 4 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...West winds 40 to 50 mph with gusts up to 70 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-273-274-
278>280-050000-
/O.CON.KMAF.WI.Y.0021.000000T0000Z-221105T0000Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-
Upton-Reagan-Pecos-Eastern Culberson County-Reeves County Plains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, 
Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, 
Rankin, Big Lake, Fort Stockton, Pecos, Alpine, Big Bend NP, 
Panther Junction, Marathon, and Chisos Basin
127 PM CDT Fri Nov 4 2022 /1227 PM MDT Fri Nov 4 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

44
607 
WWUS74 KMAF 050017
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
717 PM CDT Fri Nov 4 2022

TXZ277-051230-
/O.EXP.KMAF.HW.W.0040.000000T0000Z-221105T0000Z/
/O.CON.KMAF.FZ.W.0002.221105T0900Z-221105T1400Z/
Davis Mountains-
Including the city of Fort Davis
717 PM CDT Fri Nov 4 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SATURDAY...
...HIGH WIND WARNING HAS EXPIRED...

* WHAT...Sub-freezing temperatures as low as 33 degrees are 
  expected.

* WHERE...Davis Mountains.

* WHEN...From 4 AM to 9 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NMZ027-TXZ270-271-050130-
/O.EXP.KMAF.HW.W.0040.000000T0000Z-221105T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
717 PM CDT Fri Nov 4 2022 /617 PM MDT Fri Nov 4 2022/

...HIGH WIND WARNING HAS EXPIRED...

Winds have dropped below warning and advisory criteria this
evening, thus the warning has been allowed to expire as scheduled. 

$$

TXZ272-276-051230-
/O.EXP.KMAF.WI.Y.0021.000000T0000Z-221105T0000Z/
/O.CON.KMAF.FZ.W.0002.221105T0900Z-221105T1400Z/
Van Horn and Highway 54 Corridor-Marfa Plateau-
Including the cities of Van Horn and Marfa
717 PM CDT Fri Nov 4 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SATURDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Sub-freezing temperatures as low as 31 degrees are 
  expected.

* WHERE...Van Horn and Highway 54 Corridor and Marfa Plateau.

* WHEN...From 4 AM to 9 AM CDT Saturday. 

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-273-274-
278>280-050130-
/O.EXP.KMAF.WI.Y.0021.000000T0000Z-221105T0000Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-
Upton-Reagan-Pecos-Eastern Culberson County-Reeves County Plains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, 
Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, 
Rankin, Big Lake, Fort Stockton, Pecos, Alpine, Big Bend NP, 
Panther Junction, Marathon, and Chisos Basin
717 PM CDT Fri Nov 4 2022 /617 PM MDT Fri Nov 4 2022/

...WIND ADVISORY HAS EXPIRED...

Wind speeds have dropped below advisory criteria, thus the
advisory has been allowed to expire as scheduled.

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 3, 12:43 PM CDT, 25 minutes earlier.

Area forecast discussion, Nov 3, 12:43 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1243 PM CDT Thu Nov 3 2022

...New AVIATION...

.SHORT TERM...
(Today through Friday afternoon)
Issued at 346 AM CDT Thu Nov 3 2022

Upper trough over ID/NV/CA this morning swings east into UT/AZ today
and CO/NM tonight.  The trough will pass across the region Friday.

Will be warm today and well above normal with temperatures in the
mid 70s to mid 80s. The upper trough will push a Pacific front
through the region tonight and Friday morning leaving a W wind in
its wake.  Lows tonight will be in the 40s west, 50s central with
some 60s over the east.  Temperatures Friday will be about 15
degrees cooler with highs mainly in the 60s.

Have had a LLJ overnight with gusts of 25 to 30kts at MAF, FST, and
INK.  And while the low levels are moist the wind has kept fog from
developing.  Early this morning low clouds surged up across the
Trans Pecos into the Permian Basin and SE NM but skies will clear by
afternoon.

With the upper trough approaching there will be a chance of
thunderstorms tonight across the NE Permian Basin.  Some of these
storms could be strong to severe as steep lapse rates and deep
layer shear may result in development of supercell storms.

Strong wind aloft associated with the upper trough will swing across
the mountains Late tonight and Friday.  Have added the Davis
Mountains to the High Wind Watch already in effect for the Guadalupe
Mountains Friday.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 237 AM CDT Thu Nov 3 2022

The upper level trough will be moving over the central part of the
country and lifting northeastward Friday night into Saturday
morning. The base of the upper trough will be over West Texas and
Southeast New Mexico. Low temperatures Friday night/Saturday morning
will cool into the 30s and 40s. Portions of the Davis and Apache
Mountains may experience a light freeze. Temperatures on Saturday
will mostly be in the 60s and 70s with breezy southwest to west
winds. Low temperatures Sunday morning will mostly be in the 40s and
50s with high temperatures Sunday afternoon mostly in the 70s and
80s. Temperatures on Monday will be similar to Sunday. Low
temperatures Tuesday morning are expected to be in the 60s across
much of the Permian Basin and Lower Trans Pecos. The temperatures
will not change much going into the middle part of next week. No
precipitation is expected in the long term.

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Thu Nov 3 2022

Skies have cleared for all terminals with VFR prevailing through
the afternoon. Return of nocturnal LLJ will allow for IFR cigs to
retreat back over KMAF the first part of the evening before a PAC
front clears west to east and scours out the stratus deck prior to
12z.

Winds today will be gusty out of the S/SW before some minor
shifts out of the SE for all but KCNM/KPEQ where winds will remain
out of the SW. Westerly winds expected during fropa with much
windier conditions expected end of TAF cycle. Speeds stronger for
eastern sites through 12z but widespread 20+ knots sustained with
higher gusts anticipated by 04/18z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               59  68  41  72 /  10   0   0   0
Carlsbad                 46  62  38  71 /   0   0   0   0
Dryden                   58  74  43  74 /   0   0   0   0
Fort Stockton            51  66  42  74 /   0   0   0   0
Guadalupe Pass           39  52  36  61 /   0   0   0   0
Hobbs                    47  61  37  69 /   0   0   0   0
Marfa                    39  57  29  66 /   0   0   0   0
Midland Intl Airport     55  65  41  71 /  10   0   0   0
Odessa                   55  64  41  70 /  10   0   0   0
Wink                     50  65  36  73 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from late tonight through Friday evening for
     Davis Mountains-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains.

NM...High Wind Watch from late tonight through Friday evening for
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...72
LONG TERM....80
AVIATION...87
Hazardous weather outlook, Nov 3, 11:00 AM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1100 AM CDT Thu Nov 3 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-041600-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1100 AM CDT Thu Nov 3 2022 /1000 AM MDT Thu Nov 3 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

There is a marginal risk of severe storms tonight, mainly over the
Western Low Rolling Plains.  Any severe storms that do develop will
be accompanied by large hail and damaging winds.

A High Wind Watch is in effect late tonight for the Guadalupe,
Delaware, and Davis Mountains.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A High Wind Watch is in effect through Friday afternoon for the
Guadalupe, Delaware, and Davis Mountains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

Nearby

High Wind Warnings in Texas, 2022High Wind Warnings in New Mexico, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.